MAUDE Adverse Event Report: GN HEARING A/S GN RESOUND; RT961-DRWC,ONE 9

GN HEARING A/S GN RESOUND; RT961-DRWC,ONE 9
Model Number RT961-DRWC,ONE 9,GN RESOUND
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Hypersensitivity/Allergic reaction (1907); Local Reaction (2035); Skin Irritation (2076)
Date of Event 10/05/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This case has been decided to be reportable as there has been medical intervention.There no malfunction.This is considered a single incident and will be included in regular trending.No actions has been initiated based on this individual event.The case has been reviewed from a clinical perspective.Customer reported: end user was fitted with hearing aids with hp receivers and tulip domes.After a few days, a reaction in the right ear had developed.End user stopped wearing the hearing aids and got drops and amoxicillin which cleared up the ear canal.After that, hearing aids were being worn again and both ear canals are now both red, swollen and he has jaw pain.End user reports that there is no known allergy to latex or silicone.End user is not a first-time user.End user has consulted ent who has stated that the reaction is probably contact dermatitis due to the domes.Clinical evaluation of the event: the description highly indicates that the end user has developed a reaction due to the domes and/or receiver in ears.Further, this reaction has required medical intervention.However, as an allergic reaction takes at least 7 days to develop and typically weeks to months and this reaction developed after a few days, the case details highly indicates that this is an already present condition/developed allergy (reference: #(b)(4) gad expert rev derm).Clinical conclusion on the case is that the allergic reaction is most likely not caused by the hearing aids, but that the hearing aids have most likely contributed to this reaction, requiring medical intervention.Clinical evaluation according to corp proc gen evaluation (b)(4): allergic reaction is identified in the risk analysis and mitigated to an acceptable level through device design by compliance with standards for biocompatibility.Still allergic reactions can occur in rare cases.The clinical evaluation does evaluate allergic reactions and the user guide includes a safety notification instructing the hearing aid wearer to contact the hcp in case of skin irritation.There are no new clinical aspects (e.G.Unforeseen use or clinical conditions) discovered from this event.Therefore, it is concluded that the current clinical evaluation and risk/benefit conclusions herein are sufficient.
 
Event or Problem Description
As reported by local customer service: patient's ear canals "red, swollen" after wearing one has.Patient has worn resound ric mfi has previously w/o any problems.He lost his has before coming to this clinic, so (b)(6) has no info about them.Fit w/ rt961cs, #3 hp receivers, sf3 tulip domes.After a few days, patient reported that r ear canal was "red, swollen".Stopped wearing has.Went to a clinic, got drops & amoxicillin.R canal cleared up.Started wearing has again.Left msg for (b)(6) that, after 6 days, both ear canals are now red, swollen & he has jaw pain.Pt reports that he has no allergies to latex or silicon.I will f/u w/ customer by email.Complaint created.

Brand Name
GN RESOUND
Common Device Name
RT961-DRWC,ONE 9
Manufacturer (Section D)
GN HEARING A/S
lautrupbjerg 7
ballerup, copenhagen 2750
DA  2750
MDR Report Key10776556
Report Number3005650109-2020-00043
Device Sequence Number3814546
Product Code OSM
UDI-Device Identifier05708296194506
UDI-Public05708296194506
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source consumer,health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberRT961-DRWC,ONE 9,GN RESOUND
Device Catalogue Number20419976
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/05/2020
Initial Report FDA Received Date11/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;